# SDR CAL960641

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N69826
- Make and model: Doug DC-9-82
- Aircraft serial: 49486
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 447243
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE FAILED WHILE EN ROUTE FROM IAH TO TUS.  A MUFFLED BANG WAS HEARD WITH THE EPR AND RPM DROPPING TO ZERO.  THE AIRCRAFT WAS DIVERTED TO ELP WHERE IT LANDED WITHOUT INCIDENT.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SHOP TEARDOWN FINDINGS REVEALED FAILURE OF UPPER TOWER SHAFT BEARING.
